Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 821, NWS Jackson, MS

December 27, 2008Holmes County, Humphreys County, Sharkey County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 27, 2008, 6:59 PM CST for Holmes County, Humphreys County, Sharkey County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 27, 2008, 6:59 PM CST (00:59 UTC)
Expired
Dec 27, 2008, 7:45 PM CST
In force
46 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Holmes County, MS, Humphreys County, MS, Sharkey County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 89 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 280059
SVRJAN
MSC051-053-125-280145-
/O.NEW.KJAN.SV.W.0821.081228T0059Z-081228T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
659 PM CST SAT DEC 27 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF THORNTON...
  SOUTHERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  EAST CENTRAL SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 745 PM CST

* AT 659 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF
  MIDNIGHT...OR NEAR ROLLING FORK...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MIDNIGHT BY 745 PM CST...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3297 9003 3296 9003 3295 9015 3303 9035
      3302 9044 3300 9047 3297 9045 3293 9045
      3292 9065 3291 9067 3291 9077 3304 9078
      3305 9076 3324 9016
TIME...MOT...LOC 0059Z 251DEG 18KT 3295 9082

$$

WILKINSON
1 follow-up statement
000 
WWUS54 KJAN 280113
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
713 PM CST SAT DEC 27 2008

MSC125-280122-
/O.CAN.KJAN.SV.W.0821.000000T0000Z-081228T0145Z/
SHARKEY MS-
712 PM CST SAT DEC 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SHARKEY COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OF THE COUNTY.

LAT...LON 3300 9028 3303 9035 3302 9044 3300 9047
      3297 9045 3295 9045 3292 9065 3306 9065
      3314 9047 3318 9035
TIME...MOT...LOC 0112Z 251DEG 18KT 3299 9063

$$

MSC051-053-280145-
/O.CON.KJAN.SV.W.0821.000000T0000Z-081228T0145Z/
HOLMES MS-HUMPHREYS MS-
712 PM CST SAT DEC 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR SOUTHERN HUMPHREYS AND WEST CENTRAL HOLMES COUNTIES...

AT 712 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR LOUISE...OR 14 MILES
NORTHEAST OF ROLLING FORK...MOVING EAST AT 40 MPH.

LAT...LON 3300 9028 3303 9035 3302 9044 3300 9047
      3297 9045 3295 9045 3292 9065 3306 9065
      3314 9047 3318 9035
TIME...MOT...LOC 0112Z 251DEG 18KT 3299 9063

$$

WILKINSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 27, 3:18 PM CST, 3 hours 41 minutes earlier.

Area forecast discussion, Dec 27, 3:18 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CST SAT DEC 27 2008

.SHORT TERM...IT HAS BEEN A VERY WARM AND VERY WINDY DAY ACROSS THE
ARKLAMISS. NUMEROUS WIND GUSTS IN EXCESS OF 40 MPH HAVE BEEN
RECORDED ALONG AND WEST OF I 55 TODAY WITH MANY LOCATIONS ACROSS ERN
MS SEEING WIND GUST OF 35-40 MPH. IN ADDITION TO THE WINDS RECORD
HIGHS HAVE BEEN SET AT NUMEROUS SITES. THE ENTIRE AREA HAS GOTTEN
INTO THE UPPER 70S AND EVEN LOWER 80S.

AS FOR TONIGHT NOTHING HAS REALLY CHANGED IN THE THINKING. THE
SYNOPTIC PATTERN IS STILL SUCH THAT THE RIDGE IS IN CONTROL OVER THE
SERN CONUS WHILE THE S/W MOVING THROUGH THE PLAINS IS BEGINNING TO
PULL OFF TO THE NE. THE SFC LOW CONTINUES TO TRACK TO THE NNE WITH
AN ASSOCIATED COLD FRONT EXTENDING SW INTO NWRN LA AND ERN TX. THE
MDLS ARE STILL IN GOOD AGREEMENT WITH THE SFC LOW PULLING OF QUICKLY
TO THE NE WITH THE FRONT SLOWLY PUSHING THROUGH TONIGHT. BY 6AM
TOMORROW THE COLD FRONT MAY STILL BE DRAPED ACROSS SERN MS AND INTO
SRN LA. SHRA AND TSRA WILL BE POSSIBLE ALONG AND SLIGHTLY BEHIND THE
FRONT BUT WE ARE NOT EXPECTING TOO MUCH OUT AHEAD OF THE FRONT. THE
FRONT WILL FINALLY REACH THE NWRN REACHES OF THE CWA BY 0-1Z WITH
RAIN LIKELY COMING TO AN END A FEW HRS BEFORE MIDNIGHT. AROUND THE
METRO MAY NOT REACH THE AREA UNTIL 4-5Z WITH RAIN POSSIBLY
CONTINUING UNTIL 10Z.

AS FOR THE STRONG/SEVERE ASPECT OF THIS SYSTEM...THERE IS STILL A
SLIGHT RISK FOR SEVERE STORMS ACROSS THE NWRN HALF OF THE CWA WITH
THE GREATEST POTENTIAL IN THE DELTA. NUMEROUS FEATURES ARE COMING
TOGETHER TO HELP KEEP THE SEVERE RISK DOWN. THERE IS A STOUT CAP DUE
TO WARMING IN THE MID LEVELS. ALSO DRIER LL AIR HAS BEEN WORKING IN
FROM THE SOUTH AND THIS IS HURTING THE INSTABILITY. AT THE SAME TIME
SOME OF THE SYNOPTIC FEATURES HAVE NEVER BEEN FAVORABLE WITH RATHER
HIGH H5 HEIGHTS AND HIGH SFC PRESSURES. THE KINEMATIC HAVE NEVER
REALLY BEEN IN QUESTION WITH QUITE A BIT OF SHEAR OUT THERE BUT
THERE MAY ACTUALLY BE TOO MUCH SHEAR FOR THE LACK OF INSTABILITY
THAT WE HAVE. THINGS LOOK TO GET EVEN MORE HOSTILE FOR SVR WEATHER
THE FURTHER EAST AND SOUTH YOU GO. ALL OF THAT SAID A FEW STRONG TO
SEVERE STORMS ARE POSSIBLE STILL WITH MAINLY A DAMAGING WIND RISK AND THE
OUTSIDE CHANCE OF SEEING A TORNADO OR TWO ACROSS THE NW. ONLY
EXPECTING A FEW STRONG TSRA ACROSS THE SE. ALL SVR/STRONG POTENTIAL
SHOULD COME TO AN END A FEW HRS BEFORE SUNRISE.

AS FOR WINDS...LL WINDS WILL REMAIN QUITE HIGH AND THIS SHOULD KEEP
THINGS RATHER BREEZY ESPECIALLY ACROSS THE NW. WITH THIS WE HAVE
DECIDED TO EXTEND THE WND/LAKE WND ADVS TILL 3Z.

SUN THROUGH TUE MORNING THINGS WILL BEGIN TO GET A LITTLE MORE
QUITE. THERE WILL STILL BE RAIN CHANCES ACROSS THE SRN HALF SUN AND
SUN NIGHT AS THE FRONT REMAINS STALLED ACROSS SRN MS/LA. ISENTROPIC
LIFT WILL OCCUR DURING THAT 18-24 TIMES FRAME A LIGHT SHRA WILL BE
POSSIBLE. BY EARLY MON THE FRONT WILL GET ANOTHER PUSH SWRD AND MOVE
INTO THE GULF. THIS WILL ALLOW ALL RAIN CHANCES TO COME TO AN END
AND SKIES TO FINALLY CLEAR OUT COMPLETELY. HIGH PRESSURE WILL MOVE
OVER THE AREA WITH EVERYONE FINALLY SEEING LOWS TUES MORNING CLOSER
TO NORMAL.

.LONG TERM...NO CHANGES MADE TO THE EXTENDED WITH THE EXPCEPTION OF
LOWERING LOWS SAT MORNING DUE TO DECENT AGREEMENT B/T THE MDLS WITH A
COOLER AIR MASS MOVING IN. OUT SIDE OF THAT EVERYHTING REMAINS THE
SAME AND THE PREVIOUS DISCUSSION PRETAINING TO THE FCST FOR TUE
THROUGH FRI WILL BE APPENDED. /CAB/

EXPECT DRYING/COOLING TREND OF THE PACIFIC AIR MASS WILL MODERATE
QUITE QUICKLY BY THE MIDDLE OF THE WEEK...WHEN A RATHER SHALLOW
RETURN FLOW DEVELOPS AHEAD OF A MINOR UPPER TROUGH RACING THROUGH A
CONUS ZONAL FLOW PATTERN. A WEAK SHORT WAVE SHOULD DROP THROUGH THE
REGION ON LATE WEDNESDAY INTO THURSDAY WITH SOME RAIN CHANCES.

A STRONG UPPER TROUGH WILL PUSH INTO THE PLAINS ON FRIDAY. THIS WILL
PUSH A FRONTAL SYSTEM INTO THE LOWER MISSISSIPPI VALLEY FOR FRIDAY
THE 2ND. INSTABILITY WILL BE LIMITED FOR SHOWERS ONLY.  THE UPPER
TROUGH WILL PASS OVER THE REGION FOR FRIDAY NIGHT INTO
SATURDAY...WHICH WILL PROVIDE A COOLING TREND FOR MOST OF THE
WEEKEND. THIS WAS REFLECTED BY THE EUROPEAN MODEL. THE GFS WAS
FARTHER SOUTH WITH THE CLOSED UPPER LOW AND MORE AMPLIFIED.

AFTER THE NEAR RECORD WARMTH OF THIS WEEK AND TRENDS TOWARD PACIFIC
AIRMASS INTRUSIONS...WILL CONTINUE TO LEAN TOWARD THE WARMER MEX MOS
FOR NEXT WEEK AND THEN SEASONAL ENSEMBLE MEAN MOS NUMBERS FOR THE FIRST
FEW DAYS OF 2009. /17/

&&

.AVIATION... GUSTY SLY WIND WILL CONTINUE ACROSS THE ARKLAMISS INTO
THE EVENING HOURS WITH WIND GUSTS TO 40 KTS POSSIBLE OVER NWRN
ZONES. SUSTAINED WIND SPEEDS FROM 20-30 KTS WILL BE POSSIBLE OVER
AREAS ALONG AND WEST OF I-55 WITH SPEEDS FROM 15 TO 25 POSSIBLE IN
THE EAST. WIDESPREAD OVC DECKS WILL KEEP MVFR CIGS ACROSS THE REGION
DURING THE LATE AFTERNOON. CIGS AND VSBYS WILL LOWER AS A LINE OF
TSTMS MOVES INTO THE AREA THIS EVENING...RESULTING IN IFR...LOCALLY
LIFR...CIGS AND VSBYS IN PERIODS OF HEAVIER THUNDERSTORMS. SEVERE
STORMS WILL BE POSSIBLE WITH WIND GUSTS UP TO 60-70 KTS. TORNADOES
AND PERIODS OF LARGE HAIL...ALTHOUGH LESS LIKELY...WILL BE POSSIBLE
IN STRONGER STORMS. THE FRONT WILL MOVE INTO THE DELTA REGION AROUND
7 PM AND TRACK TO THE EAST ACROSS THE REGION...EXITING THE SERN MS
CORNER AROUND SUNRISE SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       52  59  43  63 / 100  35  46   2
MERIDIAN      55  59  41  61 /  90  54  60  16
VICKSBURG     51  59  43  62 / 100  20  26   0
HATTIESBURG   57  61  49  64 /  78  69  62  18
NATCHEZ       50  59  42  59 /  92  40  53   4
GREENVILLE    47  56  39  61 / 100   5  10   0
GREENWOOD     48  56  37  62 / 100  11  15   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR MSZ028>033-
     037>039-044>046-050>052-055>058-063>066-072>074.

     WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR MSZ018-019-025>027-
     034>036-040>043-047>049-053-054-059>062.

LA...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR LAZ007>009-015-016-
     023>026.

AR...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ARZ074-075.

&&

CAB/03
Hazardous weather outlook, Dec 27, 3:17 PM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CST SAT DEC 27 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036-
040>042-047-053-059-060-282130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS-
317 PM CST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...
SOUTHEAST ARKANSAS AND WEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON INTO
TONIGHT. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING
WIND GUSTS AND POSSIBLY A FEW TORNADOES. THE LINE OF STORMS WILL
MOVE INTO THE DELTA REGION AROUND 6 PM FOR A CHANCE OF SEVERE STORMS
OVER AREAS ALONG AND WEST OF A LINE FROM GRENADA TO NATCHEZ THROUGH
11 PM.

SUSTAINED SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH WILL
BE POSSIBLE INTO THE EVENING. A WIND ADVISORY REMAINS IN EFFECT
UNTIL 9 PM.

A LINE OF STORMS WILL MOVE JUST AHEAD OF A COLD FRONT THAT WILL
TRACK THROUGH THE AREA THIS EVENING AND OVERNIGHT. STRONG WIND FLOW
IN PLACE TODAY WILL PRODUCE SUFFICIENT WIND SHEAR TO MAINTAIN THE
RISK OF SEVERE THUNDERSTORMS UNTIL THE FRONT PASSES. THE TIGHT
PRESSURE GRADIENT IN PLACE AHEAD OF THE COLD FRONT WILL RESULT IN
STRONG AND GUSTY WINDS OVER THE ARKLAMISS.

SEVERE WEATHER CHANCES WILL SUBSIDE...AS WILL GUSTY WINDS...AFTER
THE FRONT MOVES THROUGH.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT BUT WILL NOT BE NEEDED SUNDAY
THROUGH FRIDAY.

MSZ043-048-049-054-055-061-062-282130-
MADISON MS-HINDS-RANKIN-COPIAH-SIMPSON-FRANKLIN MS-LINCOLN-
317 PM CST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF MISSISSIPPI
TONIGHT AS A LINE OF THUNDERSTORMS MOVES ACROSS THE REGION. THE
PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING WIND GUSTS. THE TORNADO
RISK WILL BE LOWER THE FARTHER EAST YOU GO BUT ONE OR TWO TORNADOES
CAN NOT BE RULED OUT...ESPECIALLY WEST OF INTERSTATE 55.

SUSTAINED SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH WILL
BE POSSIBLE INTO THE EVENING. A WIND ADVISORY REMAINS IN EFFECT
UNTIL 9 PM.

A LINE OF STORMS WILL MOVE JUST AHEAD OF A COLD FRONT THAT WILL
TRACK THROUGH THE AREA THIS EVENING AND OVERNIGHT. STRONG WIND FLOW
IN PLACE TODAY WILL PRODUCE SUFFICIENT WIND SHEAR TO MAINTAIN THE
RISK OF SEVERE THUNDERSTORMS UNTIL THE FRONT PASSES. THE TIGHT
PRESSURE GRADIENT IN PLACE AHEAD OF THE COLD FRONT WILL RESULT IN
STRONG AND GUSTY WINDS OVER THE ARKLAMISS.

SEVERE WEATHER CHANCES WILL SUBSIDE...AS WILL GUSTY WINDS...AFTER
THE FRONT MOVES THROUGH.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT BUT WILL NOT BE NEEDED SUNDAY
THROUGH FRIDAY.

MSZ028>033-037>039-044>046-050>052-056>058-063>066-072>074-282130-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-
CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
317 PM CST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER EAST MISSISSIPPI
TONIGHT AS A LINE OF THUNDERSTORMS MOVES ACROSS THE REGION. THE
PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING WIND GUSTS.

SUSTAINED SOUTH WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS APPROACHING
35 MPH WILL BE POSSIBLE THROUGH THE EVENING. A LAKE WIND ADVISORY IS
IN EFFECT UNTIL 9 PM.

A LINE OF STORMS WILL MOVE JUST AHEAD OF A COLD FRONT THAT WILL
TRACK THROUGH THE AREA THIS EVENING AND OVERNIGHT. STRONG WIND FLOW
IN PLACE TODAY WILL PRODUCE SUFFICIENT WIND SHEAR TO MAINTAIN THE
RISK OF SEVERE THUNDERSTORMS UNTIL THE FRONT PASSES. THE TIGHT
PRESSURE GRADIENT IN PLACE AHEAD OF THE COLD FRONT WILL RESULT IN
STRONG AND GUSTY WINDS OVER THE ARKLAMISS.

SEVERE WEATHER CHANCES WILL SUBSIDE...AS WILL GUSTY WINDS...AFTER
THE FRONT MOVES THROUGH.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT BUT WILL NOT BE NEEDED SUNDAY
THROUGH FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03

In the hours before

Special weather statement, Dec 27, 6:12 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CST SAT DEC 27 2008

ARZ075-LAZ008-009-MSZ018-019-025-034-035-040-041-047-280110-
CHICOT AR-WEST CARROLL LA-EAST CARROLL LA-WARREN MS-BOLIVAR MS-
SUNFLOWER MS-LEFLORE MS-WASHINGTON MS-HUMPHREYS MS-SHARKEY MS-
ISSAQUENA MS-
612 PM CST SAT DEC 27 2008

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS MOVING ACROSS THE DELTA REGION OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI THIS
EVENING.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN ISSAQUENA...SHARKEY...HUMPHREYS...WASHINGTON...LEFLORE...
SUNFLOWER...SOUTHEASTERN BOLIVAR...NORTHWESTERN WARREN AND
SOUTHEASTERN CHICOT COUNTIES...AND EAST CARROLL AND WEST CARROLL
PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

WILKINSON
Special weather statement, Dec 27, 6:15 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CST SAT DEC 27 2008

LAZ015-016-023>026-280115-
RICHLAND LA-TENSAS LA-CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-
MADISON LA-
615 PM CST SAT DEC 27 2008

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 45 MPH
WINDS WAS LOCATED FROM WARDEN TO 35 MILES WEST OF LARTO AT 615 PM
CST...MOVING EAST AT 45 MPH THROUGH PORTIONS OF NORTHEAST LOUISIANA
ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN MADISON...FRANKLIN...CONCORDIA...CATAHOULA...TENSAS AND
EASTERN RICHLAND PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 7:41 PM CSTSevere Thunderstorm WarningJANCarroll, Holmes49 min
Dec 27, 8:02 PM CSTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Grenada, Holmes, Montgomery and 1 more58 min
Dec 28, 7:25 AM CSTRiver Flood WarningJANCarroll, Leflore59 hr
Dec 28, 7:29 AM CSTRiver Flood WarningJANAttala, Holmes5 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.